Alert archive / Minnesota / Winter Storm Warnings in 2020
Winter Storm Warning 5, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this winter storm warning at Nov 10, 2020, 12:01 PM CST for 6 counties in Minnesota; Lincoln County, Minnehaha County, South Dakota; Lyon County, Iowa. It was in force for 9 hr. 19 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 10, 2020, 12:01 PM CST (18:01 UTC)
- Expired
- Nov 10, 2020, 9:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Sioux Falls, SD
Counties Lyon County, IA, Cottonwood County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Lincoln County, SD, Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 57 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 3:12 PM CST | SNOW 6 | Colton, SD | REPORT VIA SOCIAL MEDIA. |
| Nov 10, 3:15 PM CST | SNOW 5.5 | 1 Se Tea, SD | REPORT VIA SOCIAL MEDIA. |
| Nov 10, 3:15 PM CST | SNOW 6.5 | 1 Se Tea, SD | UPDATES PREVIOUS SNOW REPORT FROM 1 SE TEA. REPORT VIA SOCIAL MEDIA. |
| Nov 10, 4:00 PM CST | SNOW 6 | 2 Wsw Garretson, SD | COCORAHS STATION SD-MH-91 GARRETSON 1.7 WSW. |
| Nov 10, 4:00 PM CST | SNOW 7 | 4 Wsw Sioux Falls, SD | REPORTED AT KUEHN PARK. REPORT VIA SOCIAL MEDIA. |
| Nov 10, 5:00 PM CST | SNOW 5 | 3 Ne Crooks, SD | COCORAHS SITE SD-MH-71. STORM TOTAL THROUGH 430 PM CST. |
| Nov 10, 5:10 PM CST | SNOW 4.5 | 4 N Currie, MN | COCORAHS STATION MN-MY-5 TRACY 7.8 SSW. |
| Nov 10, 5:10 PM CST | SNOW 6 | 5 N Tea, SD | REPORT VIA SOCIAL MEDIA. |
| Nov 10, 5:20 PM CST | SNOW 4 | Dell Rapids, SD | REPORT VIA SOCIAL MEDIA. |
| Nov 10, 5:30 PM CST | SNOW 5.5 | 1 Nne Harrisburg, SD | |
| Nov 10, 5:30 PM CST | SNOW 7 | 4 Nw Sioux Falls, SD | REPORT VIA SOCIAL MEDIA. |
| Nov 10, 5:49 PM CST | SNOW 4.5 | 3 Se Sioux Falls, SD | NEAR 57TH STREET AND CLIFF AVENUE. STORM TOTAL SNOWFALL. |
| Nov 10, 6:00 PM CST | SNOW 5 | Garretson, SD | REPORT VIA SOCIAL MEDIA. |
| Nov 10, 6:00 PM CST | SNOW 5.5 | 3 N Sioux Falls, SD | STORM TOTAL SNOWFALL. |
| Nov 10, 6:00 PM CST | SNOW 6.1 | 2 W Sioux Falls, SD | |
| Nov 10, 6:30 PM CST | SNOW 5 | 3 Ne Crooks, SD | REPORT VIA SOCIAL MEDIA. |
| Nov 10, 7:15 PM CST | SNOW 5 | 4 Nne Tea, SD | REPORT VIA SOCIAL MEDIA. |
| Nov 10, 8:50 PM CST | SNOW 6 | 4 Nne Tea, SD | REPORT VIA SOCIAL MEDIA. |
| Nov 10, 8:55 PM CST | SNOW 3 | Minneota, MN | REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 6.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615 WWUS43 KFSD 101801 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 1201 PM CST Tue Nov 10 2020 IAZ001-SDZ067-110200- /O.UPG.KFSD.WW.Y.0022.000000T0000Z-201111T0000Z/ /O.NEW.KFSD.WS.W.0005.201110T1801Z-201111T0300Z/ Lyon-Lincoln- 1201 PM CST Tue Nov 10 2020 ...WINTER STORM WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Heavy snow. Storm total snow accumulations of 5 to 7 inches. Locally higher amounts remain possible. * WHERE...In South Dakota, Lincoln County. In Iowa, Lyon County. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ072-080-081-089-097-098-SDZ062-110200- /O.UPG.KFSD.WW.Y.0022.000000T0000Z-201111T0300Z/ /O.NEW.KFSD.WS.W.0005.201110T1801Z-201111T0300Z/ Lyon-Murray-Cottonwood-Nobles-Pipestone-Rock-Minnehaha- 1201 PM CST Tue Nov 10 2020 ...WINTER STORM WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Heavy snow. Storm total snow accumulations of 5 to 7 inches. Locally higher amounts remain possible. * WHERE...Portions of southeast South Dakota and southwest Minnesota. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ014-021-022-031-032-NEZ013-014-110000- /O.CON.KFSD.WW.Y.0022.000000T0000Z-201111T0000Z/ Clay-Cherokee-Buena Vista-Woodbury-Ida-Dixon-Dakota- 1201 PM CST Tue Nov 10 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Mixed precipitation. Storm total snow accumulations of 2 to 4 inches and ice accumulations of around one tenth of an inch. Locally higher snow amounts remain possible. * WHERE...Portions of northeast Nebraska and northwest and west central Iowa. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ002-003-012-013-020-SDZ071-110000- /O.CON.KFSD.WW.Y.0022.000000T0000Z-201111T0000Z/ Osceola-Dickinson-Sioux-O'Brien-Plymouth-Union- 1201 PM CST Tue Nov 10 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Mixed precipitation. Storm total snow accumulations of 3 to 6 inches and ice accumulations of a light glaze. Locally higher snow amounts remain possible. * WHERE...Portions of southeast South Dakota and northwest Iowa. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ071-SDZ040-055-056-061-110200- /O.CON.KFSD.WW.Y.0022.000000T0000Z-201111T0300Z/ Lincoln-Brookings-Lake-Moody-McCook- 1201 PM CST Tue Nov 10 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow. Storm total snow accumulations of 2 to 5 inches. Locally higher amounts remain possible. * WHERE...In South Dakota, Moody, Brookings, McCook and Lake Counties. In Minnesota, Lincoln County. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ090-110200- /O.CON.KFSD.WW.Y.0022.000000T0000Z-201111T0300Z/ Jackson- 1201 PM CST Tue Nov 10 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow. Storm total snow accumulations of 3 to 6 inches. Locally higher amounts remain possible. * WHERE...Jackson County. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ SDZ065-066-068>070-110000- /O.CON.KFSD.WW.Y.0022.000000T0000Z-201111T0000Z/ Hutchinson-Turner-Bon Homme-Yankton-Clay- 1201 PM CST Tue Nov 10 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. * WHERE...Yankton, Bon Homme, Turner, Hutchinson and Clay Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
2 follow-up statements
876 WWUS43 KFSD 102354 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 554 PM CST Tue Nov 10 2020 IAZ014-021-022-031-032-NEZ013-014-110100- /O.EXP.KFSD.WW.Y.0022.000000T0000Z-201111T0000Z/ Clay-Cherokee-Buena Vista-Woodbury-Ida-Dixon-Dakota- 554 PM CST Tue Nov 10 2020 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Snow is ending across the area. $$ IAZ002-003-012-013-020-SDZ071-110100- /O.EXP.KFSD.WW.Y.0022.000000T0000Z-201111T0000Z/ Osceola-Dickinson-Sioux-O'Brien-Plymouth-Union- 554 PM CST Tue Nov 10 2020 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Snow is ending across the area. $$ SDZ065-066-068>070-110100- /O.EXP.KFSD.WW.Y.0022.000000T0000Z-201111T0000Z/ Hutchinson-Turner-Bon Homme-Yankton-Clay- 554 PM CST Tue Nov 10 2020 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Snow is ending across the area. $$ IAZ001-MNZ072-080-081-089-097-098-SDZ062-067-110300- /O.CON.KFSD.WS.W.0005.000000T0000Z-201111T0300Z/ Lyon-Murray-Cottonwood-Nobles-Pipestone-Rock-Minnehaha-Lincoln- 554 PM CST Tue Nov 10 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Heavy snow. Additional snow accumulations of up to one inch. * WHERE...Portions of southeast South Dakota, northwest Iowa and southwest Minnesota. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ071-SDZ040-055-056-061-110300- /O.CON.KFSD.WW.Y.0022.000000T0000Z-201111T0300Z/ Lincoln-Brookings-Lake-Moody-McCook- 554 PM CST Tue Nov 10 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...In South Dakota, Moody, Brookings, McCook and Lake Counties. In Minnesota, Lincoln County. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ090-110300- /O.CON.KFSD.WW.Y.0022.000000T0000Z-201111T0300Z/ Jackson- 554 PM CST Tue Nov 10 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Jackson County. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
308 WWUS43 KFSD 110246 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 846 PM CST Tue Nov 10 2020 IAZ001-MNZ072-080-081-089-097-098-SDZ062-067-110400- /O.EXP.KFSD.WS.W.0005.000000T0000Z-201111T0300Z/ Lyon-Murray-Cottonwood-Nobles-Pipestone-Rock-Minnehaha-Lincoln- 846 PM CST Tue Nov 10 2020 ...WINTER STORM WARNING WILL EXPIRE AT 9 PM CST THIS EVENING... Conditions are improving across the area. $$ MNZ071-SDZ040-055-056-061-110400- /O.EXP.KFSD.WW.Y.0022.000000T0000Z-201111T0300Z/ Lincoln-Brookings-Lake-Moody-McCook- 846 PM CST Tue Nov 10 2020 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... Conditions are improving across the area. $$ MNZ090-110400- /O.EXP.KFSD.WW.Y.0022.000000T0000Z-201111T0300Z/ Jackson- 846 PM CST Tue Nov 10 2020 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... Conditions are improving across the area. $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this winter storm warning went out at Nov 10, 11:33 AM CST, 28 minutes earlier.
Area forecast discussion, Nov 10, 11:33 AM CST, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Sioux Falls SD
1133 AM CST Tue Nov 10 2020
.UPDATE...
Issued at 631 AM CST Tue Nov 10 2020
A couple of final forecast notes before daybreak...
Still have some concerns about our far southeastern counties in
NW IA, namely Ida and Buena Vista. Surface temperatures have
fallen to 29-30 degrees across this area with forecast soundings
still very split between sleet or freezing rain. Reports from
local law enforcement across that area still indicate impacts
from overnight freezing rain were tempered but if we receive
another couple/few tenths of an inch of ice on top of that, could
see more in the way of impacts on elevated surfaces. Given that
upstream obs are largely in the form of sleet, not enough
confidence for any headline change down there.
As far as snow, starting to see short range guidance key in on
perhaps a more focused area of higher amounts. Both the HRRR and
RAP now highlight an area from roughly Vermillion to just south of
Sioux Falls to Worthington with QPF supported of over 6 inches of
snow. If this trend continues with the 12z suite of models, an
upgrade to a Winter Storm Warning may be warranted.
&&
.SHORT TERM...(Today and Tonight)
Issued at 343 AM CST Tue Nov 10 2020
Our quiet warm pattern has come to an abrupt end with active weather
in the near term. The main concern for this forecast pack resides
in the first 24 hours with ice and snow.
Main mid/upper level wave is evident on WV satellite imagery
ejecting out of CO with a surface low currently spinning up over
southern KS. Surface cold front has slipped well south of the
coverage area and has allowed below freezing air to pour into the
region.
Most immediate concern revolves around the freezing rain and
sleet currently falling across NW Iowa. This precipitation is in
response to an area of roughly 850:700 mb frontogenesis and
initial push of WAA. Forecast soundings show a warm nose between
800:700 mb of +0.5 to +3 C with this warm nose persisting until as
late as late morning or early afternoon closer to Storm Lake, IA.
Meanwhile, a second area of frontogenesis is progged to develop (with
some signs already of it on radar/satellite) across central NE and
south central SD toward daybreak. This area of forcing and resultant
precipitation will have ample upper level support with favorable
jet dynamics and robust DivQ behind a departing jet streak. Much
of this precipitation will be falling thru sub freezing MaxTw
aloft values and thus should be all snow, save for the dry slot
across NW IA where saturation in the ice growth layer may be
temporarily lost. Of additional note, do see signs of some EPV*
above the previously mentioned frontogenesis so not out of the
question to see some contracting of the overall band beyond what
is represented in the models and forecast currently (more on that
later). Remaining deformation precipitation should peel out of SW
MN by early to mid evening with dry conditions expected for the
overnight hours.
Snow Amounts: Not a ton of change in overall thinking compared to
the previous forecast. Still looks like 2 to 6 inches from
roughly Yankton to Sioux Falls to Windom with decreasing amounts
on either side of that. Soundings waiver on the overall depth of
the dendritic layer during the period of strongest omega but still
should see fairly decent snowfall rates with the HREF reflecting
moderate probabilities for rates exceeding 1 inch per hour. As
mentioned above, do have some concerns about a more contracted
area of higher snow amounts which may work to slim the edges of
the current snow forecast with the potential for a few amounts
over 6 inches certainly not out of the question. This is further
reflected in a rather shotgun appearance to ensemble plumes with
upwards of 1 inch of spread in QPF values. Additionally, the
potential for locally higher amounts is apparent in probability
matched mean snow totals off the HREF.
Ice amounts: Ice amounts off of ASOS/AWOS equipment thus far have
generally ranged from a few hundredths to around a quarter of an inch
at Sioux City. After making a few calls to local law enforcement,
impacts have seemingly been tempered thus far. As mentioned
previously, the warm nose hangs around close to Ida Grove and Storm
Lake thru the morning and with loss of saturation in the ice growth
zone for the afternoon. This could feasibly allow for another
couple tenths of ice across our far southeastern counties.
Headlines: Given the subdued impacts (at least that we are currently
aware of) across NW IA and the fact that the heavier
precipitation should be ending within the next couple of hours,
will maintain a Winter Weather Advisory. There was some initial
consideration given earlier tonight on an upgrade to an Ice Storm
Warning for a few counties but after inter and intra office
collaboration, felt the advisory highlighted the impacts best. As
far as snow, again would not be out of the question to see a few
warning level snow amounts but confidence just not high enough in
this potential or a focused area to be able to draw in a warning.
Will maintained a high end advisory and continue to monitor trends
thru the morning.
.LONG TERM...(Wednesday through Monday)
Issued at 343 AM CST Tue Nov 10 2020
Temperatures tonight and Wednesday will run from the mid teens to
the mid 20s overnight and mid 30s to mid 40s for afternoon highs.
Have generally gone below the blended guidance in areas that a
decent snow pack is expected. Mostly sunny skies and dry conditions
are expected for Wednesday.
Extended portions of the forecast appear relatively mundane as
another upper level trough slides across the Northern Plains. A vort
lobe cruising thru the base of this trough on Thursday could bring
our next chance at precipitation although details are not well
agreed upon in the models. Should start to see a moderating trend
in temperatures by late week with fairly widespread 40s for
afternoon highs.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1129 AM CST Tue Nov 10 2020
Any lingering freezing rain or sleet will transition to snow and
continue to spread into southwest MN and northwest IA this
afternoon. May see occasional light snow at HON for another hour
or two, but majority of activity there is done so expect VFR
conditions to prevail. Further east along the I-29 corridor from
SUX to FSD, expect periods of moderate to heavy snow early this
afternoon and prevailing IFR conditions. Conditions should improve
to VFR around 22-00z for SUX and FSD, gradually improving for
areas east this evening.
North winds will gust up to 25 kts this afternoon, becoming more
westerly and decreasing to below 10 kts later this evening. VFR
conditions should prevail after 03z across the region.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Winter Weather Advisory until 6 PM CST this evening for
SDZ065>071.
Winter Weather Advisory until 9 PM CST this evening for SDZ040-
055-056-061-062.
MN...Winter Weather Advisory until 9 PM CST this evening for MNZ071-
072-080-081-089-090-097-098.
IA...Winter Weather Advisory until 6 PM CST this evening for
IAZ001>003-012>014-020>022-031-032.
NE...Winter Weather Advisory until 6 PM CST this evening for NEZ013-
014.
&&
UPDATE...Kalin
SHORT TERM...Kalin
LONG TERM...Kalin
AVIATION...BPHazardous weather outlook, Nov 10, 4:18 AM CST, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 418 AM CST Tue Nov 10 2020 SDZ038-039-050-052>054-057>060-063-064-111030- Beadle-Kingsbury-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora- Davison-Hanson-Charles Mix-Douglas- 418 AM CST Tue Nov 10 2020 This Hazardous Weather Outlook is for portions of central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Light snow is possible today although any accumulations are expected to remain light. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ001>003-012-013-020-MNZ071-072-080-081-089-090-097-098-NEZ013- 014-SDZ040-055-056-061-062-065>071-111030- Lyon-Osceola-Dickinson-Sioux-O'Brien-Plymouth-Lincoln-Murray- Cottonwood-Nobles-Jackson-Pipestone-Rock-Dixon-Dakota-Brookings- Lake-Moody-McCook-Minnehaha-Hutchinson-Turner-Bon Homme-Yankton- Clay-Union- 418 AM CST Tue Nov 10 2020 This Hazardous Weather Outlook is for portions of northwest Iowa, southwest Minnesota, northeast Nebraska, east central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Snow is expected thru the daytime hours today with moderate snow accumulations expected. This could result in snow covered roads and difficult travel conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ014-021-022-031-032-111030- Clay-Cherokee-Buena Vista-Woodbury-Ida- 418 AM CST Tue Nov 10 2020 This Hazardous Weather Outlook is for portions of northwest Iowa and west central Iowa. .DAY ONE...Today and Tonight Freezing rain and sleet from the overnight hours should come to an end by daybreak. An additional wintry mix of freezing rain, sleet and snow is expected thru the daytime hours. New ice amounts of less than two tenths of an inch and new snow amounts of less than 4 inches are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Nov 10, 10:50 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1050 AM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM FREEZING RAIN 2 W KINGSLEY 42.58N 96.00W
11/10/2020 E0.25 INCH PLYMOUTH IA EMERGENCY MNGR
ESTIMATED QUARTER INCH OF ACCUMULATION.
&&
MMLocal storm report, Nov 10, 10:59 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1059 AM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM FREEZING RAIN IDA GROVE 42.34N 95.47W
11/10/2020 E0.50 INCH IDA IA EMERGENCY MNGR
BRANCHES DOWN. SOME AS LARGE AS 6 INCHES IN
DIAMETER.
&&
MMLocal storm report, Nov 10, 11:24 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1124 AM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FREEZING RAIN CHEROKEE 42.75N 95.56W
11/10/2020 E0.25 INCH CHEROKEE IA EMERGENCY MNGR
SOME BRANCHES DOWN.
&&
MMNearby
Winter Storm Warnings in Minnesota, 2020Winter Storm Warnings in South Dakota, 2020Winter Storm Warnings in Iowa, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.